Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Norman, OK

March 7, 2000Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 5:18 PM CST for Harper County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 2000, 5:18 PM CST (23:18 UTC)
Expired
Mar 7, 2000, 6:00 PM CST
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harper County, OK

The radar

The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

W. Woodward Airport, OK (KWWR), launched 12:00Z, 11.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, W. Woodward Airport, OK at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, W. Woodward Airport, OK at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072319
SVROKC
OKC059-080000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 600 PM CST

* AT 518 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS       
  FROM NEAR ROSSTON...TO NEAR LAVERNE...MOVING NORTH NORTHEAST AT 50 
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON.

  HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH   
  ARE LIKELY.

A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3700 10008 3664 9998 3663 9954 3689 9959
          3699 9971

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Local storm report, Mar 7, 4:17 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0409 PM    8 E LAZARE                TX   .75 INCH HAIL
03/07/00   HARDEMAN                       HAM REPORT

0411 PM    1 W ACME                  TX   WIND DAMAGE
03/07/00   HARDEMAN                       SEMI OTVERTURNED
                                          HAM REPORT

JS
Local storm report, Mar 7, 4:31 PM CST, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0423 PM    HOPLLIS                    OK   .88 INCH HAIL
03/07/00   HARMON                         HAM REPORT

TJ
Local storm report, Mar 7, 4:38 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    6 NE ELDORADO             OK   WIND DAMAGE
03/07/00   JACKSON                        CAR WINDOW BROKEN
                                          SIGNS DOWN
                                          PUBLIC REPORT

KT            @
Local storm report, Mar 7, 4:55 PM CST, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0439 PM    DUKE                      OK   .88 INCH HAIL
03/07/00   JACKSON                        EOC REPORT

KT
Local storm report, Mar 7, 4:58 PM CST, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    3 E REED                  OK   1.00 INCH HAIL
03/07/00   GREER                          PUBLIC REPORT

0450 PM    MANGUM                    OK   .75 INCH HAIL
03/07/00   GREER                          EOC REPORT

KT
Local storm report, Mar 7, 5:05 PM CST, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    6 EAST OF ERICK           OK   .88 INCH HAIL
03/07/00   BECKHAM                        SPOTTER REPORT

TJ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:11 PM CSTSevere Thunderstorm WarningOUNHarmon49 min
Mar 7, 4:18 PM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills42 min
Mar 7, 4:22 PM CSTSevere Thunderstorm WarningOUNJackson38 min
Mar 7, 4:25 PM CSTSevere Thunderstorm WarningOUNGreer50 min
Mar 7, 4:55 PM CSTSevere Thunderstorm WarningOUNJackson50 min
Mar 7, 4:56 PM CSTSevere Thunderstorm WarningOUNBeckham, Washita49 min
Mar 7, 4:56 PM CSTSevere Thunderstorm WarningOUNRoger Mills49 min
Mar 7, 4:59 PM CSTSevere Thunderstorm WarningOUNKiowa46 min
Mar 7, 5:06 PM CSTSevere Thunderstorm WarningOUNTillman39 min
Mar 7, 5:31 PM CSTSevere Thunderstorm WarningOUNCuster, Washita44 min
Mar 7, 5:41 PM CSTSevere Thunderstorm WarningOUNComanche64 min
Mar 7, 5:48 PM CSTSevere Thunderstorm WarningOUNKiowa27 min
Mar 7, 5:57 PM CSTSevere Thunderstorm WarningOUNCotton33 min
Mar 7, 5:59 PM CSTSevere Thunderstorm WarningOUNCaddo46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.